Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 12, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 2, 2002, 5:46 PM EDT for Miami-Dade County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2002, 5:46 PM EDT (21:46 UTC)
- Expired
- Jun 2, 2002, 6:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 788 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
742 WUUS52 KMFL 022146 SVRMIA FLC086-022215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 545 PM EDT SUN JUN 2 2002 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAR WEST CENTRAL MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA * UNTIL 615 PM EDT * AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL OVER FAR WEST CENTRAL MIAMI-DADE COUNTY...MOVING SOUTHEAST AT 10 MPH. PERSONS IN EVERGLADES NATIONAL PARK SHOULD BE AWARE OF THE APPROACH OF THIS SEVERE THUNDERSTORM. LARGE HAIL IS POSSIBLE. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 2557 8087 2533 8083 2535 8064 2558 8070 .END LUSHINE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:15 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 2, 3:15 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 315 PM EDT SUN JUN 2 2002 THROUGH TUESDAY...A WEAK RIDGE OF HIGH PRESSURE WILL BE OVER SOUTH FLORIDA. THIS WILL GIVE THE AREA LIGHT WINDS. MOISTURE WILL BE IN THE 1.25 TO 1.50 INCH RANGE AND ANY SHOWERS OR THUNDERSTORMS THAT OCCUR WILL BE ALONG THE WEST AND EAST COAST SEA BREEZES. WILL ONLY GO FOR 20 TO 30 PERCENT POPS THROUGH TUESDAY. LOOK FOR A CHANGE BEGINNING ON WEDNESDAY AN UPPER LEVEL LOW THAT HAS BEEN OVER THE WESTERN GULF THE PAST SEVERAL DAYS IS EXPECTED TO BEGIN MOVING EAST MONDAY AND START AFFECTING OUR WEATHER LATE TUESDAY THROUGH THURSDAY. PRECIPITABLE WILL BE INCREASING AS THIS LOW APPROACHES AND MOVE TO OUR EAST. THUS POPS WILL INCREASE TO THE LIKELY CATEGORY WEDNESDAY AND THURSDAY. THIS LOW WILL BE TO OUR EAST ON THURSDAY. HOWEVER ANOTHER LOW WILL REPLACE THIS LOW OVER THE WESTERN GULF AS A SHORT WAVE IN THE NORTHWEST FLOW STARTS AFFECT THE AREA LATE THURSDAY. IT APPEARS THAT SEVERAL MINOR WAVES MAY BE AFFECTING THE STATE FRIDAY THROUGH SATURDAY. THIS WILL RESULT IN HIGHER THAN CLIMATE POPS AND WILL KEEP THESE IN THE 60 PERCENT RANGE. WILL DECREASE THE POPS A TAD BEGINNING ON SUNDAY. TEMPERATURES WILL RANGE FROM LOWS IN THE UPPER 60S TO MID 70S WITH HIGHS IN THE 80S AND 90S. LOOK FOR HIGHS MAINLY IN THE 80S TO NEAR 90 FROM THE MIDDLE OF THE WEEK TROUGH THE WEEKEND DUE TO MORE CLOUDS AND PRECIPITATION. NO FIRE WEATHER PROBLEMS ANTICIPATED. WITH LIGHT WINDS...SEAS WILL BE WELL BELOW SCA VALUES. PBI BB 075/091 077/088 077 33233 FLL BB 075/091 077/088 077 33233 MIA BB 074/090 076/089 076 33233 APF BB 072/090 072/090 072 22244 .MIA...NONE.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 4:56 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 34 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.